MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC 3F SL SOLO MAX BARRIER PLUS KIT W/BIOPATCH; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC 3F SL SOLO MAX BARRIER PLUS KIT W/BIOPATCH; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Codes Material Deformation (2976); Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description
It was reported picc migrated into jugular, flushed line and pulled back to reposition.What type of catheter securement was utilized? bard picc stat lock and 3m tegaderm iv advanced securement.Placement date: (b)(6) 2021, explant date: in place.
 
Event or Problem Description
It was reported picc migrated into jugular, flushed line and pulled back to reposition.What type of catheter securement was utilized? bard picc stat lock and 3m tegaderm iv advanced securement.Placement date: 1/20/21.Explant date: in place.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and batch history, applicable previous investigation(s), labeling, applicable manufacturing records, sample analysis and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of catheter kinking was confirmed but the cause is unknown.The product returned for evaluation was a zoomed in view of the left arm likely from a frontal chest radiograph.There was a left sided picc present.Near the skin surface there was an apparent kink in the catheter at the insertion site.There was also mention of a malposition of the catheter tip in the complaint information.However, the distal end of the catheter was not visible in the returned image.It could not be determined where the trajectory of the catheter was going from this image.Possible contributing factors for a malposition of the catheter tip could include the patient¿s anatomy and/or physiology, jetting of fluid from catheter tip during power injection, or catheter whipping during power injection.The cause of the visible kink in the catheter is unknown at this time.Possible contributing factors could include patient anatomy, catheter placement through a tortuous path, or catheter stabilization.The ifu states, ¿avoid placement or securement of the catheter where kinking may occur, to minimize stress on the catheter, patency problems or patient discomfort.¿ and ¿avoid sharp or acute angles during implantation which could compromise the patency of the catheter lumen.¿ a lot history review (lhr) of reew0795 showed no other similar product complaint(s) from this lot number.H3 other text : evaluation findings are in section h.11.

Brand Name
POWERPICC 3F SL SOLO MAX BARRIER PLUS KIT W/BIOPATCH
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key11642451
Report Number3006260740-2021-01239
Device Sequence Number11544398
Product Code LJS
UDI-Device Identifier00801741155086
UDI-Public(01)00801741155086
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K180548
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberS1193108D5
Device Lot NumberREEW0795
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/17/2021
Initial Date Received by Manufacturer 03/16/2021
Supplement Date Received by Manufacturer05/12/2021
Initial Report FDA Received Date04/09/2021
Supplement Report FDA Received Date06/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age50 YR
Patient Weight79